MAUDE Adverse Event Report: GN HEARING A/S BELTONE IMAGINE; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY, PRESCRIPTION

GN HEARING A/S BELTONE IMAGINE; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY, PRESCRIPTION
Model Number 20623200
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
14-dec-2022: on unknown date (best estimate on (b)(6) 2022) a micro usb connection of beltone premium charger deformed/melted when located on a table.There are no injuries and no harm has been done to the environment.According to the health care profesional, the cable was probably connected in the right way and the end user never took it out.Cable is missing.The hearing aid was purchased on 30-oct-2019.No additional information is expected.
 
Additional Manufacturer Narrative
Manufacturer's ref#:(b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.No investigation done on actual device.Trended case results: the charger has been returned, because the micro usb interface has broken down, causing the device to become hot.The charger and cable shows visible signs of heating.The area around the connector is deformed, as well as the cable connector.A substance is seen inside the connector and also below the connector on backside housing.The components on pcb around the connector seems fine.Functional testing reveals that the charger works fine, when running on the internal battery.That means that the malfunction in the device is purly a breakdown of the micro-usb connector.The connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro-usb is a very well known and used standard but can mechanically break down.The clinical investigation concluded: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Based on these results from previous evaluations, clinical conclusion on this is that there is a potential risk of heat dissipation based on the findings.A damaged power supply or a power supply of very poor quality could lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runway can lead to high temperatures or fire accidents.The chargers have been safety tested according to applicable standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register reference:the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigaton is final.

Brand Name
BELTONE IMAGINE
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY, PRESCRIPTION
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2870
DA   2870
MDR Report Key15984990
Report Number3005650109-2022-00080
Device Sequence Number20323916
Product Code OSM
UDI-Device Identifier05708296147120
UDI-Public05708296147120
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20623200
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2022
Initial Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown